MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PROVISIONAL SHELL IMPACTOR HANDLE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. PROVISIONAL SHELL IMPACTOR HANDLE; INSTRUMENT, HIP
Catalog Number 00705003400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the tip of black handle cup impactor has broken off into the threaded hole of the 62/64 pie impactor.There is no further information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, d4: lot, d9, g3, g6, h2, h11.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d4;g3;h2;h3;h4;h6.Product was returned and evaluated.Visual examination of the returned product identified that the threaded end of the driver weldment was fractured; no fractured segments were returned with device.The device showed signs of use with scratches on the driver weldment shaft and guide holder.The strike plate and guide holder also had indentations.No other damage was noted during visual evaluation.Review of the device history records identified no deviations or anomalies during manufacturing.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.A definitive root cause cannot be determined.The complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.Upon an internal data review, it was determined that this device was reported under the incorrect manufacturer.This report should be considered void, and the event will be reported under mfr 3005751028.
 
Additional Manufacturer Narrative

Brand Name
PROVISIONAL SHELL IMPACTOR HANDLE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21576721
Report Number0001822565-2025-00582
Device Sequence Number8271844
Product Code HWE
UDI-Device Identifier00889024311411
UDI-Public(01)00889024311411(11)210521(10)64996482
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00705003400
Device Lot Number64996482
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer04/01/2025
06/19/2025
04/22/2026
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/07/2025
06/25/2025
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown